MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN 9.6 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS HICKMAN 9.6 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 0600564
Health Effect - Clinical Codes Stroke/CVA (1770); Death (1802); Weakness (2145); Numbness (2415); Diaphoresis (2452)
Date of Event 12/19/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of huyk0934 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per medwatch report, the facility reported that the patient presented with a cracked hickman catheter, which was initially placed approximately fifteen months ago.It was stated that after the catheter was replaced, the patient appeared to be diaphoretic with left sided numbness/weakness, and a noticeable facial droop.The stroke team was notified.It was stated that the patient suffered an acute stroke.The patient expired four days later.

Brand Name
HICKMAN 9.6 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6341333
Report Number3006260740-2017-00109
Device Sequence Number10984403
Product Code LJS
UDI-Device Identifier00801741051852
UDI-Public(01)00801741051852(17)190228(10)HUYK0934
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/27/2017
Report Date (Section F) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number0600564
Device Lot NumberHUYK0934
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/16/2016
Event Location Hospital
Date Report to Manufacturer01/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age60 YR
Date Report Sent to FDA01/05/2017